L

A patient is being treated with the compound imipenem for penicillin-resistant pneumococcal infection and is responding well. After several days of treatment, the patient begins vomiting and has diarrhea. You observe a slight seizure at the same time. The infection is very severe, and you do not wish to terminate the imipenem but you fear that the adverse effects will make this a necessity. What do you do?

4. D. The indiscriminate use of antibiotics in humans is the major reason for the emergence of microbial antibiotic resistance. Such resistance, which is most apparent in hospitals, has developed to all antibiotics, including vancomycin. The use of antibiotics in livestock has compounded the problem.

5. B. Pharmacodynamics describes what the drug does to the patient. Erythromycin stimulates gut motilin receptors and may induce nausea; this leads to the patient refusing to continue therapy. Pharmacokinetics describes what the patient does to the drug. Immunity is what the patient does to the pathogen; resistance is what the pathogen does to the drug; and selective toxicity is what the drug does to the pathogen.

Was this article helpful?

0 0
Peripheral Neuropathy Natural Treatment Options

Peripheral Neuropathy Natural Treatment Options

This guide will help millions of people understand this condition so that they can take control of their lives and make informed decisions. The ebook covers information on a vast number of different types of neuropathy. In addition, it will be a useful resource for their families, caregivers, and health care providers.

Get My Free Ebook


Post a comment